Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 87, NWS Dodge City, KS

June 7, 2009Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 2009, 10:53 PM CDT for Stafford County, Kansas. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2009, 10:53 PM CDT (03:53 UTC)
Expired
Jun 7, 2009, 11:15 PM CDT
In force
22 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

County Stafford County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:58 PM CDTTSTM WND DMG1 S Zenith, KSTREE LIMBS UP TO 3 INCHES IN DIAMETER WERE BLOWN DOWN BY HIGH WINDS. NICKEL-SIZED HAIL ALSO FELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 5:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1968 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 080353
SVRDDC
KSC185-080415-
/O.NEW.KDDC.SV.W.0087.090608T0353Z-090608T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 PM CDT SUN JUN 7 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL STAFFORD COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1115 PM CDT

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ZENITH...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ZENITH...
  RURAL RESIDENCES OF EASTERN STAFFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3785 9859 3807 9855 3812 9847 3811 9846
      3791 9847
TIME...MOT...LOC 0353Z 235DEG 41KT 3797 9849

$$

KRUSE
1 follow-up statement
000 
WWUS53 KDDC 080406
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 PM CDT SUN JUN 7 2009

KSC185-080417-
/O.EXP.KDDC.SV.W.0087.000000T0000Z-090608T0415Z/
STAFFORD KS-
1106 PM CDT SUN JUN 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STAFFORD COUNTY
EXPIRES AT 1115 PM CDT...

* LOCATIONS IMPACTED INCLUDE...
  ZENITH...
  RURAL RESIDENCES OF EASTERN STAFFORD COUNTY.

THE STORM HAS EXITED THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3785 9859 3807 9855 3812 9847 3811 9846
      3791 9847
TIME...MOT...LOC 0407Z 235DEG 41KT 3806 9832

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:15 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 7, 8:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT SUN JUN 7 2009

.PUBLIC UPDATE...

WE ARE CURRENTLY BRACKETED BY A PAIR OF MCSS, ONE BRIEFLY ENTERED
OUR SE BUT HAS SINCE SHIFTED OFF INTO WICHITAS AREA AND EXPLODED.
THE SECOND IS CURRENTLY PROGRESSING FROM COLORADO THROUGH NW KS
AND IS THE ONE OF MOST CONCERN TO US THIS EVENING. STRONG
FRONTOGENETIC FORCING FROM THE SURFACE THROUGH H5 IS ONGOING WITH
THIS COMPLEX ATM AS IT SITS AT THE LEFT EXIT REGION OF A 90KT+
UPPER JET. WHILE MOISTURE IS NOT OVERLY IMPRESSIVE, THE SYSTEM
WILL CONTINUE TO ENCOUNTER A SIMILIAR ENVIRONMENT TO THAT IN WHICH
IT IS CURRENTLY FLOURISHING AS IT PROGRESSES EAST. DEWPOINTS FROM
SCOTT CITY TO DODGE CITY TO GREAT BEND ARE IN THE UPPER 50S-LOW
60S. H7 TEMPS ARE SHOWN TO FALL ACROSS OUR NORTHERN CWA BY AS MUCH
AS 6C OVER THE NEXT 4-6 HRS AS THE UPPER TROF MOVES THROUGH AND
THE EXIT REGION TO THE JET SAGS ACROSS KS. GIVEN MOISTURE AND WARM
SURFACE AIRMASS AS WELL AS UPPER DYNAMICS, CANT SEE WHY
INSTABILITY WILL LESSEN ANY TIME SOON DESPITE THE SETTING SUN.
HAVE UPDATED FORECAST TO INCLUDE LIKELY POPS ACROSS THE NORTH AND
EAST WITH GRADUALLY DECREASING POPS SOUTH AND WEST. SOME STORMS
MAY BE SEVERE WITH HAIL AND WIND BUT AM NOT EXPECTING A WIDESPREAD
OUTBREAK GIVEN LACK OF RICH MOISTURE. HAVE ALSO TWEAKED OTHER
PARAMETERS TO REFLECT CURRENT CONDS. -WRIGHT

.AVIATION UPDATE...

AM EXPECTING DETERIORATING CONDS AT KHYS AS THUNDERSTORM COMPLEX
ARRIVES OVER THE NEXT 1-2 HOURS. A FEW SHOWERS/STORMS ARE POSSIBLE
AT KGCK AND KDDC OVER THE NEXT FEW HOURS AS A COLD FRONT
PROGRESSES THROUGH SW KS. MAY SEE A BRIEF PERIOD OF IFR CIGS AND
VIS DUE TO BR TOWARD MORNING AS COOLER AIR ARRIVES BUT THAT SHOULD
NOT LAST LONG AFTER SUNRISE TOMORROW AS HIGH PRESSURE BUILDS IN.
-WRIGHT

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT SUN JUN 7 2009/

DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE CHANCES FOR THUNDERSTORMS TONIGHT
AND FROM LATE MONDAY INTO TUESDAY ALONG WITH TEMPERATURES DURING THE
PERIOD.

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL
S/WAVE TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE FOUR
CORNERS REGION WHILE A SOUTHWESTERLY FLOW ALOFT REMAINS ACROSS
WESTERN KANSAS. SMALL PRESSURE HEIGHT FALLS AT H5 ACROSS COLORADO,
EASTERN NEW MEXICO, AND SOUTHWEST KANSAS CONTINUE TO SUGGEST A
GRADUAL EAST-SOUTHEAST MOVEMENT TO THE LARGER SCALE UPPER LEVEL
TROUGH. A VERY NARROW +80KT UPPER LEVEL SUBTROPICAL JET STREAM IS
CLIMBING NORTHEAST ACROSS NEW MEXICO, EASTERN COLORADO, AND INTO THE
NORTHERN PLAINS. A SURFACE LOW IS POSITIONED IN EXTREME WESTERN
KANSAS WITH AN ATTENDANT TROUGH/DRYLINE EXTENDING SOUTH INTO THE
PANHANDLES OF OKLAHOMA AND TEXAS. A STATIONARY BOUNDARY EXTENDS EAST
FROM THE SURFACE LOW ACROSS NORTHERN KANSAS. SURFACE ANALYSIS SHOWS
SURFACE DEWPOINTS WELL UP INTO THE 60S(F) IN EASTERN KANSAS WITH
ONLY 50S(F) AHEAD OF THE DRYLINE IN THE EASTERN PORTION OF THE CWA
WHICH IS UNDER THE INFLUENCE OF PREVAILING SOUTHWESTERLY WINDS.

SHORT RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER
LEVEL S/WAVE TROUGH LIFTING NORTHEAST ACROSS WESTERN KANSAS EARLY
THIS EVENING BEFORE EJECTING OUT INTO THE GREAT LAKES REGION MONDAY.
THIS WILL BRING THE POSSIBILITY FOR THUNDERSTORMS ACROSS PORTIONS OF
WESTERN KANSAS THIS EVENING. FOR TONIGHT, THE SURFACE LOW WILL PUSH
OFF TO THE EAST ALLOWING FOR THE FRONTAL BOUNDARY TO BEGIN PUSHING
SOUTH AS A COLD FRONT ACROSS SOUTHWEST KANSAS. THUNDERSTORMS WILL
BE POSSIBLE THIS EVENING ALONG AND AHEAD OF THE DRYLINE AS IT
PUSHES EAST AND IN ASSOCIATION WITH THE FRONTAL BOUNDARY WHERE
ANY LOW LEVEL MOISTURE REMAINS PRESENT. THIS PLACES THE BETTER
CHANCE FOR PRECIP ACROSS MORE NORTHERN AND EASTERN PORTIONS OF THE
CWA. GFS AND NAM MODEL SOUNDINGS INDICATE STEEP LAPSE RATES,
INCREASED INSTABILITY, AND BETTER VERTICAL SHEAR ACROSS THE
NORTHERN AND NORTHEASTERN PORTION OF THE CWA AS WELL. AS A RESULT,
SOME DEVELOPING STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS MAINLY NORTH OF A LINE FROM GARDEN
CITY TO PRATT. THIS IS REFLECTED IN THE CURRENT HWO AS WELL. WILL
INCREASE POPS A LITTLE WITH INCREASED CONFIDENCE ACROSS OUR NORTH
AND NORTHEAST BUT REMAIN IN THE CHANCE CATEGORY WITH THE ISOLATED
NATURE OF ANY STORMS.

SHOULD HAVE A SMALL BREAK IN PRECIP CHANCES UNTIL MONDAY NIGHT INTO
EARLY TUESDAY. SURFACE HIGH PRESSURE WILL SLIDE SOUTHEAST ACROSS THE
NORTHERN PLAINS MONDAY AFTERNOON AND OFF TO OUR EAST MONDAY NIGHT
BRINGING AN EAST TO SOUTHEASTERLY UPSLOPE FLOW BACK ACROSS SOUTHWEST
KANSAS. THIS IN TURN WILL INJECT LOW LEVEL MOISTURE BACK INTO THE
AREA WITH THE NAM, GFS AND UKMET ALL SHOWING DEWPOINTS AT H85 BACK
UP TO AROUND 15C ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS.
MEANWHILE, A SURFACE LOW WILL DEVELOP AND STRENGTHEN GENERALLY
ACROSS SOUTHWEST KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS.
COMBINED WITH THE TIMING OF ANOTHER IN A SERIES OF H5 VORT MAXES
THROUGH THE SOUTHWESTERLY FLOW ALOFT, THIS WILL PROVIDE ANOTHER
CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS MONDAY
NIGHT INTO TUESDAY. AGAIN THE BETTER CHANCE FOR PRECIP WILL BE NORTH
AND EAST WITH A LACK OF LOW LEVEL MOISTURE IN THE EXTREME SOUTHWEST.

TEMPERATURES WILL COOL DOWN A LITTLE TONIGHT IN WAKE OF THE COLD
FROPA. THE NAM, GFS, AND UKMET ALL SHOW TEMPERATURES AT H85 RANGING
FROM AROUND 15C ACROSS THE NORTH TO NEAR 20C ALONG THE OKLAHOMA
BORDER BY 12Z MONDAY MORNING. EXPECT LOWS MAINLY DOWN INTO THE
50S(F) TONIGHT. HIGH TEMPERATURES WILL COOL DOWN A BIT AS WELL ON
MONDAY AS AN EASTERLY UPSLOPE FLOW DEVELOPS ACROSS SOUTHWEST KANSAS
BY THE AFTERNOON HOURS. TEMPERATURES AT H85 WILL RANGE FROM THE UPPER
TEENS(C) EAST TO NEAR 24C ALONG THE COLORADO BORDER. EXPECT HIGHS IN
THE 70S(F) NORTH WITH LOWER 80S(F) POSSIBLE ACROSS THE SOUTH. LOW
TEMPERATURES WILL BUMP UP A LITTLE MONDAY NIGHT WITH A LOW LEVEL
SOUTHERLY FLOW ENTRENCHED ACROSS SOUTHWEST KANSAS AND TEMPERATURES
AT H85 IN THE MID TO UPPER TEENS(C). EXPECT LOWS IN THE UPPER 50S(F)
NORTH AND WEST WITH LOWER 60S(F) POSSIBLE SOUTHEAST. TUESDAYS HIGHS
WILL CLIMB A LITTLE OVER MONDAYS AS SURFACE LOW PRESSURE
STRENGTHENS JUST TO OUR SOUTHWEST. TEMPERATURES AT H85 WILL BE IN
THE LOWER 20S(C) NORTH TO THE UPPER 20S(C) SOUTH AND SOUTHWEST.
EXPECT HIGHS MAINLY UP INTO THE 80S(F) TUESDAY. AS A RESULT, WILL
MAKE ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES.

DAYS 3-7...

NOT MUCH CHANGE TO THE EXTENDED PERIOD FORECAST TODAY. OVERALL THE
PATTERN THAT THE MEDIUM RANGE MODELS HAVE BEEN SHOWING THE PAST
SEVERAL RUNS WILL CONTINUE. A BROAD UPPER TROUGH WILL REMAIN
QUASI-STATIONARY ALONG OR JUST OFF THE WEST COAST OF NORTH AMERICA
WITH NEARLY ZONAL FLOW ACROSS THE CENTRAL AND EASTERN CONUS.
SHORTWAVE TROUGHS WILL PERIODICALLY EJECT OUT OF THE UPPER TROUGH
AND THROUGH THE CENTRAL PLAINS. THIS PATTERN WILL MEAN A
CONTINUATION OF THE FAIRLY ACTIVE WEATHER WITH THUNDERSTORMS AROUND
THE REGION. IT IS DIFFICULT TO PINPOINT WHERE EXACTLY THE BEST
THUNDERSTORM CHANCES WILL BE GIVEN THE DAILY VARIATION IN THE FINER
DETAILS AS WELL AS ANY OUTFLOW BOUNDARY INTERACTIONS THAT CROP UP SO
THE WIDESPREAD 15-25 PERCENT POPS LOOK GOOD.

THE CANADIAN MODEL AND ECMWF HAVE BEEN FAIRLY CONSISTENT WITH MOVING
A STRONGER SHORTWAVE TROUGH THROUGH THE PLAINS AROUND WEDNESDAY
NIGHT AND THURSDAY. THE GRIDS SHOW 30-40 PERCENT POPS FOR WEDNESDAY
NIGHT WITH THIS SYSTEM. AS THIS SYSTEM MOVES OUT THERE WILL BE A FEW
PERIODS OF RELATIVELY QUIET WEATHER AS MID LEVEL RIDGING BUILDS INTO
THE CENTRAL HIGH PLAINS.  HAVE TRIMMED BACK POPS INTO THE SILENT TO
NONE CATEGORY AND REMOVED ANY MENTION OF THUNDER FROM THE WEATHER
GRIDS.  CHANCES FOR THUNDERSTORMS WILL BE INCREASING AGAIN OVER THE
WEEKEND AS ANOTHER WAVE APPROACHES THE CENTRAL PLAINS FROM THE
SOUTHWEST.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT CDT FOR PAWNEE, STAFFORD,
EDWARDS, PRATT, KIOWA, COMANCHE, AND BARBER COUNTIES.

&&
Hazardous weather outlook, Jun 7, 8:05 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
805 AM CDT SUN JUN 7 2009

KSZ061>063-074>078-080-081-084>090-081315-
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
805 AM CDT SUN JUN 7 2009 /705 AM MDT SUN JUN 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING. AT THIS TIME, SEVERE WEATHER DOES NOT LOOK LIKELY, BUT
SMALL HAIL AND WIND GUSTS TO 50 MPH ARE BOTH POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS EACH AFTERNOON AND
EVENING. ANY OF THESE STORMS COULD POSSIBLY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043>046-064>066-079-081315-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
805 AM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING, INCLUDING THE THREAT OF LARGE HAIL, DAMAGING WIND AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS EACH AFTERNOON AND
EVENING. ANY OF THESE STORMS COULD POSSIBLY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

In the hours before

Local storm report, Jun 7, 5:47 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     BYERS                   37.79N 98.87W
06/07/2009                   PRATT              KS   LAW ENFORCEMENT

            ESTIMATED 70 MPH WIND GUSTS DOWNED 3/4 INCH TREE LIMBS.
            POWER OUT IN BYERS AREA.

&&

WRIGHT
Local storm report, Jun 7, 6:11 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
611 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     10 SSE MEDICINE LODGE   37.15N 98.51W
06/07/2009  E60.00 MPH       BARBER             KS   PUBLIC

            APPROX ONE-FOOT DIAMETER CEDAR TREE BLOWN DOWN.

0551 PM     HAIL             9 SSE MEDICINE LODGE    37.17N 98.52W
06/07/2009  E1.75 INCH       BARBER             KS   PUBLIC

            HAILED FOR SEVERAL MINUTES.

&&

WRIGHT
Local storm report, Jun 7, 9:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             13 ESE WAKEENEY         38.95N 99.66W
06/07/2009  E1.00 INCH       TREGO              KS   PUBLIC

            SMALL LIMBS BEING BLOWN DOWN.

&&

WRIGHT
Local storm report, Jun 7, 10:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     BYERS                   37.79N 98.87W
06/07/2009                   PRATT              KS   LAW ENFORCEMENT

            ESTIMATED 70 MPH WIND GUSTS DOWNED 3/4 INCH TREE LIMBS.
            POWER OUT IN BYERS AREA.

0545 PM     TSTM WND GST     10 SSE MEDICINE LODGE   37.15N 98.51W
06/07/2009  E60.00 MPH       BARBER             KS   PUBLIC

            APPROX ONE-FOOT DIAMETER CEDAR TREE BLOWN DOWN.

0551 PM     HAIL             9 SSE MEDICINE LODGE    37.17N 98.52W
06/07/2009  E1.75 INCH       BARBER             KS   PUBLIC

            HAILED FOR SEVERAL MINUTES.

0941 PM     HAIL             13 ESE WAKEENEY         38.95N 99.66W
06/07/2009  E1.00 INCH       TREGO              KS   PUBLIC

            SMALL LIMBS BEING BLOWN DOWN.

&&

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:32 PM CDTSevere Thunderstorm WarningDDCEllis, Trego58 min
Jun 7, 11:06 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.